Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Pain and swelling after flu injection
    avatar
    bunny1944 posted:
    Six weeks after having my flu injection and experiencing pain and swelling in my arm, I went to my Doctor who diagnosed tendonitis + infection. Apparently the nurse had injected the vaccine into the tendon! He has put me on very strong antibiotics for two weeks and hopefully things will improve. I was surprised when he asked if he could take a photo of my arm - not sure why.
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    Antibiotics do not help tendonitis, so your doctor must have considere "cellulitis" (an infection) as a clinical possibility. Tendonitis is treated with anti-inflammatory medications; not antibiotics, so there is more to the story.

    You would have to ask him why he wanted a photo of your arm. Perhaps it is to document the locaion of your flu injection....just a guess.
     
    avatar
    bunny1944 replied to Rod Moser, PA, PhD's response:
    Your comment about cellulitis was interesting as a close friend of mine said the same. When I think of how I was taught to give injections and their technique now, dartboard style, it makes me shudder. How long would cellulitis take to clear up as I am due to go skiing in 10 days and my arm and shoulder are still hurting quite badly. I have to say the Flucoxicillen makes me feel so tired, maybe a side effect.
     
    avatar
    Rod Moser, PA, PhD replied to bunny1944's response:
    Cellulitis, assuming this is what your doctor thought you had, should clear up with the proper antibiotic, but unfortunately, I have no idea if you are on the right one....never heard of Flucoxicillin.


    Helpful Tips

    Your Home Black BagExpert
    Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
    Was this Helpful?
    32 of 54 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.